Poisoning paint and its couples: symptoms, treatment at home

First aid if poisoning paint

Paint is a chemical. It is often used by people during renovations. Poisoning it can cause irreparable harm to human health. In this article, we discussed paint poisoning, causes, symptoms, principles of first aid and treatment of this condition.

The main causes of poisoning from paint

The poisoning of paint most often is due to non-compliance with self-executing home renovation. The peak of such poisoning accounts for the spring and summer. People can breathe in the paint while applying it on the surface or during its drying.

In rare cases, the poisoning develops as a result of taking paint inside children. Such States are dangerous, often fatal.

Clinical manifestations of poisoning from paint

When you paint poisoning symptoms appear within 1-2 hours after contact with it. The patient’s condition is rapidly deteriorating, he had developed:

  • weakness;
  • conjunctival redness, lacrimation, burning sensation in the eyes;
  • sharp, unbearable pain of the head;
  • dizziness;
  • nausea and vomiting;
  • profuse diarrhea;
  • tachypnea – rapid breathing, you may experience shortness of breath;
  • the smell of acetone breath;
  • pallor of the skin;
  • loss of consciousness.

What happens if you drink paint? Oral paint poisoning symptoms appear rapidly, over 5-10 minutes. Develop signs of acute poisoning. These include:

  • severe pain in the abdomen;
  • heartburn, a burning sensation in the mouth, esophagus and stomach;
  • the smell of acetone breath;
  • nausea and vomiting;
  • profuse diarrhea;
  • tachycardia – rapid heartbeat;
  • impaired consciousness, possible coma.

What are the dangers of poisoning paint

In case of intoxication by paint internal organs suffer and the system. Primarily affects the cardiovascular and respiratory systems. In the absence of a medical emergency, the person developing the following violations in the body:

READ  Toxicology classification of poisons and poisoning

  • reduction in blood pressure (hypotension) and increased heart rate. Through these processes, the body tries to provide adequate blood supply. To further develop cardio-vascular insufficiency;
  • a burn of the mucous membrane of the respiratory tract leads to the development of respiratory failure;
  • when you receive paint on the inside in the first place, it affects the mucous membranes of the esophagus and stomach. After absorption of chemicals in the blood develops hepatic and renal failure, suffers from the pancreas;
  • blurred vision is caused by eye irritation vapors of paint. Prolonged contact with this chemical may damage the optic nerve.

How to help a person intoxicated with paint

What to do in cases of poisoning by paint? The first thing to bring people out on the street or in a room with clean air. The more he will be in contact with this chemical substance, the stronger the poison.

Remember that first aid can be started only in a room with clean and polluted air. Do not forget about their safety.

After the withdrawal of the exposed person to fresh air immediately call the ambulance, the dispatcher on the phone, explain the symptoms of the patient, the circumstances of the contact with the paint and name correctly position. Treatment of poisoning by the smell of paint is in intensive care or Toxicological offices. While the team of SMP goes to you, try to provide first aid. It is possible to slightly improve the patient’s state of health.

Please note that self-treatment in cases of poisoning by paint dangerous. It can lead to severe disorders of the internal organs and death.

First aid if poisoning paint:

  1. Provide the patient a free access of air. Unbutton his shirt, tie, open wide open all Windows in the room.
  2. Flush eyes, face and hands with running water. If the paint gets on the skin, try to wash it off.
  3. Clean the stomach. For this you must drink a liter of plain water and provoke vomiting. In a solution for washing stomach you cannot add potassium permanganate or any other substances.
  4. After gastric lavage, the patient can be given sorbents. It can be activated carbon, smectite, APSCO, sorbex or enterosgel. Sorbents should be taken to relieve intoxication.
  5. Give the man something to drink. This can be a warm sweet tea, mineral or table water, juice, milk.
  6. If the victim is unconscious, place it on a flat surface, turn the head to one side, control his breath and pulse. The heartbeat is most convenient to check for a carotid, which runs on the anterolateral surface of the neck. Breathing can be checked by putting the hand on the chest of the patient. When you stop breathing and heartbeat, start chest compressions.

First aid

The ambulance arrived at the challenge first will assess the victim’s condition, checking his pulse, breathing, saturation and blood pressure. You should tell the doctors about what happened and about the assistance that you managed to self-provide.

Physicians connect patient to oxygen, drip and hold immediate hospitalization to undergo further treatment.

Treatment in a hospital

The duration of treatment in the hospital depends on the condition of the victim. When the poisoning is mild, it can last 2-3 days. First aid consists of:

  • intravenous solutions for removal of intoxication;
  • stabilization of the respiratory and cardiovascular systems;
  • gastric lavage and rescue airway;
  • hemodialysis – cleansing the blood with artificial kidney, is carried out in the case of severe intoxication.

To identify complications of the internal organs is carried out detailed laboratory and instrumental examination of the patient, comprising:

  • the General analysis of blood;
  • General analysis of urine;
  • biochemical analysis of blood;
  • ultrasound examination of internal organs;
  • radiography of the lungs;
  • electrocardiogram.

At a burn of the mucous membrane of the lungs may need a bronchoscopy. During this procedure, the doctor inserts through the nose or mouth of the bronchoscope, and examines with it the inner surface of the respiratory tract.

Paint poisoning most often occurs during repair work. People can breathe it in pairs during application or during drying of the paint. Toxicity paint appears after 1-2 hours headache, nausea, shortness of breath, odor of acetone breath. When the poisoning is severe it can cause the breathing and heart beating. The treatment is performed in a hospital. Its duration depends on the degree of internal organ involvement and the patient’s condition.